Jump to content

Photo

Desonide Cream 0.05, Tretinoin 0.25, Do These Help?

desonide dry skin tretinoin cream 0.025 inflammation whiteheads blackheads acne scars clindamycin steroid retinoids

5 replies to this topic

#1 h0peful11

h0peful11

    Member

  • Members
  • Posts & Likes
    Posts: 25
    Likes: 0
About Me
  • Gender:Male
  • Joined: 02-January 13

Posted 25 January 2013 - 01:17 AM

Hello, so I have been battling with really horrible acne for the past couple of months. I started on a regimen of clindamycin wipes and tretinoin cream a month ago to try and combat this problem. Although I feel as though this combination of meds was slowly starting to improve my skin I was experiencing a great amount of dryness. I do not know if this is due to the cold weather or the meds but it seemed that no matter what I would put on my face, it would still feel dry and almost hurt. I made a trip to the derm today and she prescribed me a desonide 0.05% cream and instructed me to add that to my regimen twice a day because of the redness and dryness on my face. She assured me this would help me with the inflammation and improve the overall appearance of my skin. I am not sure about this cream though. I mostly get a lot of whiteheads and blackheads and some inflammation, and also have a ton of red acne scars from previous breakouts on my face, however I researched online and am seeing mixed reviews about this product. Has anyone else been prescribed this by their derm? Do you know if it is helpful?I was not aware of the fact that it was a steroid earlier but now just the thought of that is sort of freaking me out!!

 

Also I was confused as to why she would prescribe this to me when it has only been a month that I have been on my tretinoin regimen. Isnt dryness a normal part of the process? What I do not understand is derms tell you you have to be patient with your treatments and yet only a month in and shes already wanting to add more topicals into my regimen? I am so confused and not sure what to do. Maybe switching to a diff derm would help.

 

Hoping someone could give me some insight on this!



#2 h0peful11

h0peful11

    Member

  • Members
  • Posts & Likes
    Posts: 25
    Likes: 0
About Me
  • Gender:Male
  • Joined: 02-January 13

Posted 25 January 2013 - 11:50 PM

Anyone? Im confused about whether its recommended to use clindamycin, retin a and desonide cream all at once? I thought that might be too much for my face to handle, but thats what my derm prescribed.



#3 David Lortscher

David Lortscher

    Junior Member

  • Members
  • Posts & Likes
    Posts: 39
    Likes: 4
About Me
  • Gender:Male
  • Location:California, USA
  • Interests:Dermatology. Music. Surfing. Skiing. Snowboarding.
  • Joined: 17-February 13

Achievements

     

Posted 17 February 2013 - 09:40 PM

Hi h0peful11, there would certainly be no harm in NOT using the desonide. What I mean by that is that the desonide is prescribed mainly for short-term comfort, so if you can handle the clinda and tretinoin without any anti-inflammatory, then you can definitely skip the desonide without any harm.

And remember that you should only be using a pea-sized amount if the tretinoin at any time.

#4 h0peful11

h0peful11

    Member

  • Members
  • Posts & Likes
    Posts: 25
    Likes: 0
About Me
  • Gender:Male
  • Joined: 02-January 13

Posted 27 February 2013 - 10:35 PM

Hi h0peful11, there would certainly be no harm in NOT using the desonide. What I mean by that is that the desonide is prescribed mainly for short-term comfort, so if you can handle the clinda and tretinoin without any anti-inflammatory, then you can definitely skip the desonide without any harm.

And remember that you should only be using a pea-sized amount if the tretinoin at any time.

 Thank you for your response. I recently stopped using the clindamycin and am using the desonide only a few times a week. I feel it is not good to use sooo many products on my face. Hopefully I see some better results with the tretinoin. I am now on week 10. Still have some acne and new breakouts, mostly a ton of scarring. Keeping my fingers crossed that it will continue to get better over time.



#5 dorothyhiggin

dorothyhiggin

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 24-December 13

Posted 12 February 2014 - 05:37 AM

I had horrible acne about 5 years ago. Big cysts ALL over my face! I was prescribed to use tretinoin which I bought here internationaldrugmart.com/tretinoin.html. When I used tretinoin my face cleared up significantly. However I stopped using it for 1 year and I have acne again. I am now using Retin-A and I hope it gives the same results.



#6 aluxeruzzo

aluxeruzzo

    New Member

  • Members
  • Posts & Likes
    Posts: 12
    Likes: 2
About Me
  • Gender:Female
  • Joined: 10-June 13

Posted 18 February 2014 - 07:11 PM

I went on tretinoin cream about 3 months ago and was experiencing the same exact problems. This is what I now do to fix it: after you get out of the shower, don't apply the cream right away! Your skin is very sensitive and your pores are open from the steam, so if you apply the cream right away it will dry your skin out more. Wait a half an hour or so. Next, before applying the cream I spray an Evian facial mist (it's basically just water in a spray bottle) all over my face to moisten it a little bit because when your face is dry you need to use more cream to cover the surface area, if it is slightly damp the cream will be able to spread much easier and you can use less (don't worry, using less cream is just as effective as using more cream, it's just a lot less drying). then wait 5 minutes and apply moisturizer. I use the cera ve moisturizing cream. hope this helps






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users